MAUDE Adverse Event Report: COVIDIEN, FORMERLY US SURGICAL A DIVISON ENDO PEANUT* 5MM DEVICE (3 PER PACK); LAPAROSCOPE, GENERAL & PLASTIC SURGERY

COVIDIEN, FORMERLY US SURGICAL A DIVISON ENDO PEANUT* 5MM DEVICE (3 PER PACK); LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 173019
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Code Available (3191)
Date of Event 03/23/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
According to the reporter, during a lap chole, the end of the peanut stick was missing the peanut when removed.It wasn't in the trocar.The wound was irrigated and nothing came out.X-rays were clear.The procedure was completed without any further action.A follow-up with the patient on (b)(6) 2016 revealed no complaints or subsequent issues.The doctor was concerned that attempting to open the patient to try to find the swab would do more damage than just leaving it.

Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COVIDIEN, FORMERLY US SURGICAL A DIVISON
60 middletown ave
north haven CT 06473
MDR Report Key5597136
Report Number1219930-2016-00361
Device Sequence Number393881
Product Code GCJ
UDI-Device Identifier10884523000764
UDI-Public10884523000764
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K931962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model Number173019
Device Catalogue Number173019
Device Lot NumberM5L02X
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2016
Initial Report FDA Received Date04/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;